Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 367, NWS Jacksonville, FL

October 8, 2008Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 8, 2008, 10:50 PM EDT for Suwannee County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2008, 10:50 PM EDT (02:50 UTC)
Expired
Oct 8, 2008, 11:15 PM EDT
In force
25 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Suwannee County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 8, 6:06 PM EDTTornado WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 9:24 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 8, 9:24 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 PM EDT WED OCT 8 2008

.UPDATE...WATER VAPOR IMAGERY SHOWS THE MID AND UPPER LEVEL LOW
OVER NRN AL WITH TROUGH EXTENDING SWD INTO THE NE GULF OF MEXICO.
GOOD UPPER DIVERGENCE FLOW...DIFFERENTIAL PVA AND INSTABILITY IS
AIDING SCT TO NUMEROUS AREAS OF CONVECTION OVER GA...FL PANHANDLE
AND THE JAX CWA. SFC LOW PRESSURE IS SE OF THE UPPER CENTER OVER SRN
AL ABOUT 1010 MB WITH ANOTHER PSN NEAR NRN AL. GENERALLY PREFER THE
GFS AS IT SEEMS TO HANDLE THE INSTABILITY AXIS AND THE UPPER LEVEL
LOW BETTER THAN THE NAM. SQUALL LINE OF CONVECTION OVER THE FL
PANHANDLE AND THE SRN GA IS THE MOST INTENSE WHICH IS IN THE FAVORED
AREA OF INSTABILITY AND UPPER LEVEL FORCING FROM AN UPPER JET OF
ABOUT 50-60 KT. THE TORNADO WATCH THAT WAS ISSUED FOR THE NW
SECTIONS OF OUR CWA EARLIER THIS EVENING GOES UNTIL 1 AM. WE HAVE
SEEN SOME ROTATION IN SOME SMALL STORMS BUT SO FAR NOT ENOUGH TO
WARN ON. LAPS ANALYSIS SHOWS BEST INSTABILITY CONTINUES FROM THE BIG
BEND OF FL INTO SRN CENTRAL GA WITH SB CAPES ON THE ORDER OF
1000 J/KG. BEST HELICITY VALUES ARE OVER INLAND NE FL AND OVER
OUR INTERIOR SE GA ZONES. LAPS ANALYSIS AND VWP INDICATE 0-3 KM
HELICITIES VALUES IN THESE AREAS OF ABOUT 130-160 SO THE TORNADO
THREAT CONTINUES THIS EVENING. THE MID AND UPPER LEVEL LOW IS
EXPECTED TO SHIFT SE AND ANTICIPATE A BROKEN SQUALL LINE OVERNIGHT
TO SHIFT EWD SLOWLY. AS FAR AS POPS...HAVE TRIMMED THESE DOWN A BIT
BUT KEEPING HIGHEST VALUES (AOA 60%) NOW OVER THE COASTAL WATERS
NEAR WARM FRONTAL BOUNDARY AND OVER OUR NW ZONES NEAR THE SQUALL
LINE AND IN BETWEEN THESE AREAS HAVE CHANCE POPS WHERE INSTABILITY IS
WEAKENING BELOW 600 J.

&&

.AVIATION...LOW CLOUDS HAVE MOVED INTO GNV AND AMENDED THERE
FOR TEMPO CIGS AT 300 FT TIL AROUND 03Z. OTHERWISE...MAIN CONCERN
THIS EVE AND TONIGHT IS APPROACHING LINE OF SHOWERS AND
THUNDERSTORMS WEST OF THE TERMINALS MOVING EAST BUT SLOWLY WEAKENING
AS THE STORMS MOVE INTO MORE STABLE AIR. DO EXPECT THIS ACTIVITY TO
MAKE IT TO THE TERMINALS BETWEEN 03Z-06Z. MAIN IMPACT WILL BE REDUCED
VSBY FROM HEAVY RAIN AND HAVE GONE WITH TEMPO IFR VSBY WITH CIGS
AROUND 1000 FT AT THAT TIME. AFTER THAT...PREVAILING MVFR CIGS/VSBY
WITH MOSTLY LIGHT RAIN REST OF THE NIGHT.

&&

.MARINE...WINDS HAVE BEEN STEADILY INCREASING THIS EVE AS EXPECTED
WITH CLOSE TO ADVISORY CONDITIONS OFFSHORE. SUSTAINED WINDS OF
23 WITH GUSTS TO 29 KNOTS AT GRAYS REEF MOST LIKELY INDUCED BY
CONVECTION OFFSHORE. MODELS CONTINUE TO INDICATE GRADIENT RELAXES
TONIGHT WITH THE APPROACH OF THE TROUGH. WILL LET ADVISORY EXPIRE AT
11 PM BUT MENTION WIND/SEAS HIGHER NEAR STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  82  63  84 /  70  30  20  30
SSI  70  80  69  81 /  70  40  30  30
JAX  69  83  67  84 /  60  40  30  20
SGJ  70  83  70  83 /  70  40  30  20
GNV  68  84  66  86 /  50  40  20  20
OCF  70  85  66  87 /  50  40  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

SHASHY/PETERSON/ZIBURA/WALKER
Hazardous weather outlook, Oct 8, 9:16 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
916 PM EDT WED OCT 8 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-090815-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
916 PM EDT WED OCT 8 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...TORNADO WATCH 913 EFFECT UNTIL 1 AM THURSDAY FOR NORTHWEST
PORTIONS OF THE FORECAST AREA...

TORNADO WATCH IS IN EFFECT FOR NORTHWEST PORTIONS OF THE FORECAST
AREA AS A SQUALL LINE MOVES THROUGH THE AREA. SEVERE STORMS WITH
ISOLATED TORNADOES AND DAMAGING WINDS ARE POSSIBLE. OTHERWISE...
SCATTERED THUNDERSTORMS TONIGHT FOR THE REST OF THE AREA WILL BE
CAPABLE OF GUSTY WINDS...TORRENTIAL RAIN...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...LOCALLY HEAVY RAIN AND STRONG TO ISOLATED SEVERE THUNDERSTORMS
POSSIBLE THURSDAY...

AN UPPER LEVEL DISTURBANCE OVER THE REGION WILL CONTINUE TO
TRIGGER THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ON THURSDAY.
THUNDERSTORMS COULD BECOME STRONG WITH GUSTY WINDS...SMALL
HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED DAMAGING
WINDS AND LARGE HAIL ARE ALSO POSSIBLE.

ONSHORE FLOW AND LINGERING SWELLS THROUGH THE PERIOD WILL KEEP AN
ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS/ARS

In the hours before

Special weather statement, Oct 8, 6:02 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EDT WED OCT 8 2008

FLZ040-082230-
MARION-
602 PM EDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 630 PM
EDT...

AT 602 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SOUTHEASTERN MARION COUNTY...OR 7
MILES NORTH OF EMERALDA...MOVING EAST AT 14 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 630 PM EDT. GUSTY
WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Special weather statement, Oct 8, 6:31 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
631 PM EDT WED OCT 8 2008

FLZ040-082300-
MARION-
631 PM EDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 700 PM
EDT...

AT 631 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MARION COUNTY...OR 6 MILES
NORTHEAST OF EMERALDA...MOVING EAST AT 12 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 700 PM EDT. GUSTY
WINDS OF UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Special weather statement, Oct 8, 9:04 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 PM EDT WED OCT 8 2008

GAZ163-090145-
CLINCH-
904 PM EDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLINCH
COUNTY FOR STRONG WINDS VALID UNTIL 945 PM EDT...

AT 904 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...OR 11 MILES
NORTHWEST OF FARGO...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND THROUGH 945 PM EDT. GUSTY WINDS UP TO
45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Special weather statement, Oct 8, 10:32 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1032 PM EDT WED OCT 8 2008

FLZ020-022-090300-
COLUMBIA-HAMILTON-
1032 PM EDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA
AND SOUTHEASTERN HAMILTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 1100 PM EDT...

AT 1032 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER COLUMBIA COUNTY...OR 13 MILES
NORTHEAST OF WHITE SPRINGS...MOVING EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THROUGH 1100 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Oct 8, 10:44 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1044 PM EDT WED OCT 8 2008

FLZ021-090315-
SUWANNEE-
1044 PM EDT WED OCT 8 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1115 PM EDT...

AT 1044 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES
NORTHEAST OF LURAVILLE TO 12 MILES WEST OF BRANFORD...MOVING EAST AT
37 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
LURAVILLE...OBRIEN...MCALPIN...BRANFORD...WELLBORN AND HILDRETH
THROUGH 1115 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:57 PM EDTSpecial Marine WarningJAX48 min
Oct 8, 9:45 PM EDTSpecial Marine WarningJAX60 min
Oct 8, 9:56 PM EDTAreal Flood AdvisoryJAXHamilton, Suwannee2 hr
Oct 8, 11:15 PM EDTSevere Thunderstorm WarningJAXColumbia45 min
Oct 8, 11:38 PM EDTSpecial Marine WarningJAX2 hr
Oct 9, 12:42 AM EDTSpecial Marine WarningJAX93 min
Oct 9, 9:30 AM EDTSevere Thunderstorm WarningJAXHamilton45 min
Oct 9, 10:09 AM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton66 min
Oct 9, 11:08 AM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton67 min
Oct 9, 11:59 AM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist, Suwannee61 min
Oct 9, 12:18 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee57 min
Oct 9, 12:53 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Gilchrist, Suwannee, Union46 min
Oct 9, 1:37 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Gilchrist, Union53 min
Oct 9, 1:59 PM EDTTornado WarningJAXAlachua, Bradford, Union46 min
Oct 9, 2:18 PM EDTSpecial Marine WarningJAX57 min
Oct 9, 2:31 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam59 min
Oct 9, 2:36 PM EDTAreal Flood AdvisoryJAXAlachua, Gilchrist84 min
Oct 9, 2:48 PM EDTTornado WarningJAXAlachua, Putnam42 min
Oct 9, 2:53 PM EDTAreal Flood AdvisoryJAXBradford, Clay, Putnam82 min
Oct 9, 3:17 PM EDTSpecial Marine WarningJAX88 min
Oct 9, 3:24 PM EDTSevere Thunderstorm WarningJAXClay, Marion, Putnam, Saint Johns66 min
Oct 9, 3:35 PM EDTSpecial Marine WarningJAX115 min
Oct 9, 3:41 PM EDTAreal Flood AdvisoryJAXMarion64 min
Oct 9, 4:03 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam57 min
Oct 9, 4:22 PM EDTSevere Thunderstorm WarningJAXSaint Johns38 min
Oct 9, 4:34 PM EDTAreal Flood AdvisoryJAXFlagler, Marion, Putnam, Saint Johns116 min
Oct 9, 5:00 PM EDTSevere Thunderstorm WarningJAXFlagler30 min
Oct 9, 5:27 PM EDTSpecial Marine WarningJAX118 min
Oct 9, 8:51 AM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch39 min
Oct 9, 9:15 AM EDTSevere Thunderstorm WarningJAXAppling42 min
Oct 9, 9:49 AM EDTSevere Thunderstorm WarningJAXAppling, Wayne41 min
Oct 9, 10:41 AM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Coffee, Ware34 min
Oct 9, 10:59 AM EDTSevere Thunderstorm WarningJAXAtkinson21 min
Oct 9, 11:19 AM EDTTornado WarningJAXClinch, Echols, Ware26 min
Oct 9, 11:44 AM EDTTornado WarningJAXCharlton, Clinch, Ware31 min
Oct 9, 12:02 PM EDTSevere Thunderstorm WarningJAXClinch, Pierce, Ware28 min
Oct 9, 12:16 PM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Pierce, Ware44 min
Oct 9, 12:18 PM EDTSevere Thunderstorm WarningJAXCharlton27 min
Oct 9, 12:48 PM EDTSevere Thunderstorm WarningJAXCharlton17 min
Oct 9, 12:54 PM EDTSevere Thunderstorm WarningJAXBacon, Ware36 min
Oct 9, 1:24 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis25 min
Oct 9, 1:51 PM EDTSevere Thunderstorm WarningJAXCoffee, Jeff Davis21 min
Oct 9, 2:05 PM EDTSevere Thunderstorm WarningJAXCamden25 min
Oct 9, 3:07 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Glynn, Wayne113 min
Oct 9, 6:59 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.